MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-14304
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal cap fell off inside the patient's body.The issue occurred during the therapeutic procedure and it was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Sections d8, h4, h6, and h11 were updated.Based on the results of the investigation, the definitive root cause of the fallen distal cap could not be determined.The device was manufactured in march 2023; the exact date is unknown.It is possible that the event was caused by medical tape not having firmly secured the device to the endoscope.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.Use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, the instrument may fall off of the endoscope inside the patient and may cause malfunction or equipment damage.If you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section.Do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocaine spray to lubricate the instrument.Doing so could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient.Be sure to wipe away any excess lubricant before mounting the instrument, and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19263162
Report Number9614641-2024-01042
Device Sequence Number6679915
Product Code FDS
UDI-Device Identifier04953170278310
UDI-Public04953170278310
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-14304
Device Lot Number33K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date05/07/2024
Supplement Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown